Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 30, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Apr 9, 2011, 1:55 AM EDT for Davidson County, Forsyth County, North Carolina. It was in force for 35 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 9, 2011, 1:55 AM EDT (05:55 UTC)
- Expired
- Apr 9, 2011, 2:30 AM EDT
- In force
- 35 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Davidson County, NC, Forsyth County, NC
The radar
The Roanoke radar (KFCX), 107 km from the middle of the area, began a volume at 05:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 9, 1:55 AM EDT | HAIL 1 | 3 Ese Pfafftown, NC | |
| Apr 9, 1:55 AM EDT | HAIL 1 | Winston-Salem, NC | |
| Apr 9, 2:05 AM EDT | HAIL 0.88 | Lewisville, NC | |
| Apr 9, 2:10 AM EDT | HAIL 1 | Winston-Salem, NC |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 5.9 hours before the alert went out and 32 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 42 J/kg
- Mixed-layer CIN
- -165 J/kg
- Mixed-layer LCL
- 1618 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 279 m²/s²
- 0-3 km storm-relative helicity
- 424 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
210
WUUS52 KRAH 090555
SVRRAH
NCC057-067-090645-
/O.NEW.KRAH.SV.W.0030.110409T0555Z-110409T0645Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
155 AM EDT SAT APR 9 2011
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN DAVIDSON COUNTY IN CENTRAL NORTH CAROLINA
FORSYTH COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 245 AM EDT
* AT 147 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER PFAFFTOWN...OR 6 MILES NORTHWEST OF
WINSTON-SALEM...MOVING SOUTHEAST AT 45 MPH. QUARTER SIZED HAIL IS
LIKELY WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
PFAFFTOWN...
WINSTON SALEM...
MIDWAY...ARCADIA...
WELCOME...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LARGE HAIL MAY DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. GUSTY WINDS
MAY UPROOT SMALL TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THE
STORM HAS PASSED. STAY AWAY FROM WINDOWS.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.
&&
LAT...LON 3614 8044 3622 8029 3600 8003 3599 8004
3587 8026
TIME...MOT...LOC 0554Z 323DEG 42KT 3607 8029
$$
133 follow-up statements
112 WWUS52 KRAH 090607 SVSRAH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 207 AM EDT SAT APR 9 2011 NCC057-067-090645- /O.CON.KRAH.SV.W.0030.000000T0000Z-110409T0645Z/ DAVIDSON NC-FORSYTH NC- 207 AM EDT SAT APR 9 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 AM EDT FOR SOUTHERN FORSYTH AND NORTHEASTERN DAVIDSON COUNTIES... AT 157 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM OVER SOUTHERN WINSTON-SALEM...MOVING SOUTHEAST AT 50 MPH. QUARTER SIZED HAIL HAS BEEN REPORTED FROM THIS STORM. IT WILL MOVE SOUTH OF WINSTON SALEM AROUND 115 AM AND INTO NORTHERN DAVIDSON COUNTY BY 120 AM. LOCATIONS IN THE PATH OF THE STORM INCLUDE... WELCOME. WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT... 1...8 7 7...6 3 3...6 7 7 2. LAT...LON 3618 8027 3600 8003 3587 8026 3610 8042 TIME...MOT...LOC 0605Z 323DEG 42KT 3597 8020 $$ MLM
361 WWUS52 KRAH 090620 SVSRAH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 220 AM EDT SAT APR 9 2011 NCC057-067-090645- /O.CON.KRAH.SV.W.0030.000000T0000Z-110409T0645Z/ DAVIDSON NC-FORSYTH NC- 220 AM EDT SAT APR 9 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 AM EDT FOR SOUTH CENTRAL FORSYTH AND NORTHEASTERN DAVIDSON COUNTIES... AT 220 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM. THIS STORM HAD MOVED SOUTH OF WINSTON SALEM AND WAS LOCATED NEAR WELCOME...OR 10 MILES NORTHEAST OF LEXINGTON...MOVING SOUTHEAST AT 50 MPH. QUARTER SIZED HAIL HAS BEEN REPORTED FROM THIS STORM. HAZARDS IN THE WARNING INCLUDE... QUARTER SIZED HAIL. THIS STORM MAY PRODUCE LARGE HAIL CAPABLE OF BREAKING WINDOWS... DAMAGING ROOFS AND DENTING VEHICLES. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT... 1...8 7 7...6 3 3...6 7 7 2. LAT...LON 3607 8020 3600 8003 3587 8026 3602 8034 TIME...MOT...LOC 0619Z 323DEG 42KT 3584 8008 $$ 13
172 WWUS52 KRAH 090630 SVSRAH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 230 AM EDT SAT APR 9 2011 NCC057-067-090640- /O.CAN.KRAH.SV.W.0030.000000T0000Z-110409T0645Z/ DAVIDSON NC-FORSYTH NC- 230 AM EDT SAT APR 9 2011 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL FORSYTH AND NORTHEASTERN DAVIDSON COUNTIES IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA AND THE WARNING IS NO LONGER IN EFFECT. IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN RALEIGH. LAT...LON 3607 8020 3600 8003 3587 8026 3602 8034 TIME...MOT...LOC 0630Z 323DEG 42KT 3574 7999 $$ 13
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 9, 1:45 AM EDT, 10 minutes earlier.
Area forecast discussion, Apr 9, 1:45 AM EDT, 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 145 AM EDT SAT APR 9 2011 .SYNOPSIS... A WEAK COLD FRONT WILL DRIFT SOUTH INTO SOUTHERN NORTH CAROLINA TODAY. THE FRONT WILL BECOME NEARLY STATIONARY OVER WESTERN AND SOUTHERN SECTIONS THIS AFTERNOON. && .NEAR TERM /THROUGH TONIGHT/... AS OF 1135 PM FRIDAY... THUNDERSTORMS WITH HEAVY RAIN AND FREQUENT LIGHTNING CONTINUE TO MOVE INTO THE CENTRAL COASTAL PLAIN. THE MAIN HAZARDS CONTINUE TO BE SMALL HAIL... BRIEF HEAVY RAIN... AND FREQUENT LIGHTNING. UPSTREAM IN THE NW FLOW ALOFT... NUMEROUS CLUSTERS OF THUNDERSTORMS WERE CONSOLIDATING INTO A LINE EXTENDING FROM SOUTHERN WEST VIRGINIA SE TO NEAR MOUNT AIRY TO DANVILLE. THIS LINE WAS MOVING RAPIDLY SE AT 50 MPH. THE MAIN THREATS AGAIN WILL BE HAIL AND FREQUENT LIGHTNING... ALONG WITH SOME TRAINING OF HEAVY RAIN. THE REASONING... THE SURFACE COLD FRONT HAD PUSHED SOUTH AND EXTENDED FROM WILKESBORO... TO ASHEBORO... TO LAURINBURG AND CLINTON. THEREFORE... THE REGION NORTH OF THE BOUNDARY WAS IN THE COOL STABLE SURFACE AIR... CONVECTION IS DRIVEN BY THE POSITIVE VORTICITY ADVECTION AND INSTABILITY ALOFT ASSOCIATED WITH VORTICITY MAXIMUM OVER THE SOUTHERN APPALACHIANS MOVING EAST TOWARD CENTRAL NC. IT IS VERY DIFFICULT TO GET DAMAGING WINDS OR TORNADOES DEEP INTO THE COOL STABLE AIR. TEMPS WERE ALREADY NEAR 50 NORTH AND MID 60S AT FAY AND GSB. AS THE NEW LINE APPROACHES FROM THE NORTH... THE BOUNDARY LAYER WILL CONTINUE TO STABILIZE. THIS LINE... FOLLOWING NEARLY THE SAME PATH OF THE EARLIER ONE... WILL GRADUALLY WEAK WITH TIME. BRIEF HEAVY RAIN AND SMALL HAIL WILL BE POSSIBLE... ALONG WITH FREQUENT CG LIGHTNING... UNTIL THE LINE WEAKENS AFTER 200 AM. WE WILL KEEP LIKELY POP NORTH AND CHANCE POP FAR SOUTH OVERNIGHT. LOWS 48-60 N TO SW. -BADGETT && .SHORT TERM /SATURDAY THROUGH MONDAY NIGHT/... AS OF 250 PM FRIDAY... SATURDAY AND SATURDAY NIGHT... WHILE MODEL GUIDANCE IN GENERAL AGREEMENT WITH A MODERATELY MOIST AIR MASS IN PLACE AND A SERIES OF MID/UPPER LEVEL DISTURBANCES CROSSING THE REGION NW-SE SATURDAY AFTERNOON AND EVENING. MODEL GUIDANCE DO VARY CONCERNING A FEW DETAILS. MODELS APPEAR TO BE KEYING ON CONVECTIVE FORECAST TO ERUPT TONIGHT OVER NORTHERN MO TO CONTINUE EAST WITH CONVECTIVELY INDUCED VORT MAX DROP SEWD ACROSS OUR REGION LATE SATURDAY INTO SATURDAY NIGHT. BEST LOW LEVEL CONVECTIVE PARAMETERS AS FAR AS INSTABILITY AND SHEAR WILL LIE IMMEDIATELY TO OUR W-SW ACROSS UPSTATE SC INTO WESTERN NC. HOWEVER GRADIENT WILL EXTEND ACROSS OUR WESTERN AND SOUTHERN PIEDMONT. THIS SHOULD LEAD TO A GRADUATION IN POPS FROM SLIGHT/SMALL CHANCE OVER THE FAR NE (WHERE THE AIR MASS WILL BE MORE STABLE AND NOT AS MOIST) TO HIGH CHANCE OVER THE SW (CLOSER PROXIMITY TO LIFT/MOISTURE AND INSTABILITY). DUE TO THE STRENGTH OF THE MID LEVEL WINDS...ORGANIZED BANDS OF CONVECTION PROBABLE. POTENTIAL FOR A FEW SEVERE STORMS WITH MAIN THREAT DAMAGING WINDS AND LARGE HAIL. CONVECTION MAY PERSIST WELL INTO SATURDAY EVENING BEFORE DISSIPATING LATE SATURDAY NIGHT. TEMPS SATURDAY DEPENDENT ON DEPTH/EXTENT OF COOL STABLE LAYER AT THE SURFACE. NAM DEPICTS MORE DEPTH TO STABLE LAYER COMPARED TO GFS. THIS HAS LED TO A WIDE DISPARITY IN MAX TEMPS IN THE TRIAD WITH MOS GUIDANCE VARYING AS MUCH AS 18 DEGREES. BELIEVE THERE IS SOME CREDENCE TO THE NAM BUT CONFIDENCE NOT HIGH ENOUGH TO GO ALL OUT. BLENDED TEMP GUIDANCE OVER THE NORTHERN PIEDMONT. STILL...EXPECT MAX TEMPS TO VARY MID/UPPER 60S FAR N-NE TO THE LOWER 80S FAR SW. SUNDAY THROUGH MONDAY NIGHT... HEIGHTS BUILD ALOFT ON SUNDAY AND A THE UPEPR RIDGE BUILDS NORTH ALONG THE EAST COAST...VEERING LOW LEVEL RETURN FLOW WILL WARM TEMPERATURES BACK INTO THE LOW 80S BY SUNDAY AFTERNOON. NEWER GUIDANCE INDICATES THE REMNANT SHALLOW WEDGE-LIKE AIRMASS WILL BE SLOWER TO MIX OUT...MEANING SLOWER EROSION OF CLOUD COVER FROM SOUTHWEST TO NORTHEAST AND HIGHS A FEW DEGREES COOLER THAN PREVIOUSLY FORECAST. SHOULD KEEP A MODEST SLP GRADIENT AND MIXING OVER THE CWA SUNDAY NIGHT AS STORM SYSTEM BEGINS TO TAKE SHAPE TO OUR WEST. MILD LOWS IN THE MID 60S. WILL SEE INCREASING SOUTHWESTERLY FLOW ON MONDAY AS A STORM SYSTEM LIFTS OUT OF THE SOUTHERN PLAINS TO THE UPPER MIDWEST AND THE UPPER RIDGE IS SHUNTED EAST. THE ATTENDANT COLD FRONT WILL BE PUSHING THROUGH THE TN VALLEY REGION BY LATE AFTERNOON SOME DISPARITY IN THE NAM/GFS GUST POTENTIAL WITH THE NAM SHOWING 25-30KT AND THE GFS GIVING UP TO 35-40KT IN THE MIXED LAYER. A PREFRONTAL LEE TROUGH IS LIKELY TO FORM OVER THE WESTERN PIEDMONT AND SHOULD BE THE ONLY FOCUS FOR CONVECTION PRIOR TO 00Z AND THE OVERNIGHT FRONTAL PASSAGE. NAM FORECAST SOUNDINGS SHOW DEWPOINTS MIXING OUT INTO THE LOW TO MID 50S MONDAY AFTERNOON AND HIGH CLOUDS SPREADING OVER THE WESTERN PIEDMONT...WHICH WOULD LIMIT DESTABILIZATION PRIOR TO THE ARRIVAL OF THE UPPER TROUGH AND COOLING ALOFT. HAVE TRIMMED BACK POPS MAINLY WEST OF HWY 1 THROUGH 00Z...INCREASING TO 40 PERCENT CWA WIDE OVERNIGHT AS MODELS CONTINUE TO INDICATE LIMITED MOISTURE WITH THIS SYSTEM. HIGHS MONDAY 82-87 WEST TO EAST. LOWS 56-62. && .LONG TERM /TUESDAY NIGHT THROUGH FRIDAY/... AS OF 120 AM SATURDAY... THE MODELS ARE IN GENERAL AGREEMENT IN THAT NORTH CAROLINA WILL BE IN THE REAR OF THE DEPARTING MID/UPPER TROUGH BY TUESDAY NIGHT. UPPER RIDGING WILL BE BUILDING OVER OUR REGION INTO WEDNESDAY FOLLOWING THIS TROUGH. MUCH DRIER AIR WILL BE ADVECTING INTO OUR REGION COURTESY OF A 1025+ MB SURFACE HIGH THAT IS FORECAST TO MOVE FROM THE GREAT LAKES INTO NEW ENGLAND TUESDAY NIGHT THROUGH THURSDAY. THE RIDGE AXIS IS EXPECTED TO BUILD SOUTH DOWN THE EASTERN SEABOARD WED-THU BRINGING COOLER DRIER AIR. MOSTLY CLEAR ARE EXPECTED SKIES TUESDAY NIGHT AND AGAIN ON WEDNESDAY NIGHT. LOWS IN THE 40S TO AROUND 50 SE. MOSTLY SUNNY SKIES ARE EXPECTED BOTH WEDNESDAY AND THURSDAY WITH HIGHS IN THE 70-75 RANGE WEDNESDAY... THEN MOSTLY IN THE MID 70S THURSDAY. AS THE SURFACE RIDGE AXIS SHIFTS EAST AND OFFSHORE BY LATER THURSDAY... A MID/UPPER TROUGH WILL BE DEVELOPING OUT OVER THE MIDWEST. A RETURN SSW FLOW WILL RESULT AT THE SURFACE INCREASING DEW POINTS AND TEMPERATURES OVER NC. THE MAIN COLD FRONT IS EXPECTED TO AFFECT OUR REGION BEGINNING POSSIBLY AS EARLY AS FRIDAY. THE ECMWF AND ECMWF ENSEMBLE MEANS CONTINUE TO BE FAVORED WHICH KEEP THE DEEPENING TROUGH OVER THE MISSISSIPPI VALLEY MUCH LONGER THAN THE GFS. WE WILL INTRODUCE A CHANCE OF THUNDERSTORMS FOR FRIDAY AFTERNOON IN THE WEST. HIGHS WILL RETURN TO THE LOWER 80S EAST... AND A BIT COOLER WEST. && .AVIATION /00Z SATURDAY THROUGH WEDNESDAY/... AS OF 930 PM FRIDAY... CHALLENGING FORECAST NEXT COUPLE OF DAYS WITH PERIODS OF UNSETTLED WEATHER EXPECTED THROUGH EARLY NEXT WEEK. LATEST SURFACE ANALYSIS SHOWED A WEAK FRONT STRETCHING FROM JUST SOUTHEAST OF KINT TO SOUTH OF KRDU TO SOUTH OF KRWI. AS A WEAK MID LEVEL TROUGH CROSSES THE REGION THIS EVENING...IT WILL INTERACT WITH A MODERATELY MOIST AND UNSTABLE AIR MASS SOUTH OF THIS FRONT (KFAY) RESULTING IN SCATTERED SHOWERS AND A POSSIBLY A FEW STRONG TO SEVERE THUNDERSTORMS. HOWEVER...SOME THUNDERSTORMS HAVE DEVELOPED ON THE NORTH OF THE BOUNDARY (KINT...KGSO...KRDU...KRWI)...BUT THESE ARE EXPECTED TO MOSTLY REMAIN BELOW SEVERE LIMITS AS A MORE STABLE AIR MASS IS LOCATED AT THE SURFACE. WHILE GENERALLY VFR CONDITIONS ARE EXPECTED THIS EVENING....BRIEF MVFR/IFR CONDITIONS WILL BE POSSIBLE IN THE VICINITY OF ANY SHOWERS AND/OR THUNDERSTORMS. ONCE PRECIP DIMINISHES LATER TONIGHT...A STABLE AND MOIST AIR MASS SHOULD SUPPORT THE DEVELOPMENT OF LOW CLOUDS AND FOG. EXPECT IFR CONDITIONS WITH POCKETS OF LIFR CEILINGS/FOG. VISIBILITY AND CEILINGS WILL SLOWLY LIFT SATURDAY MORNING...WITH VFR CONDITIONS RETURNING BY LATE MORNING OR EARLY AFTERNOON. HOWEVER...ANOTHER CONVECTIVE THREAT WILL OCCUR ACROSS CENTRAL NC...MAINLY THE WEST HALF...LATE SATURDAY INTO SATURDAY NIGHT AS ANOTHER MID LEVEL TROUGH CROSSES THE REGION. THIS WILL BE ACCOMPANIED BY MVFR/IFR CEILINGS. A FEW OF THE STORMS MAY PRODUCE LARGE HAIL AND DAMAGING WINDS. STABLE AND WARM AIR MASS OVER THE REGION SUNDAY INTO SUNDAY NIGHT. A COLD FRONT WILL APPROACH AND CROSS THE REGION MONDAY NIGHT INTO EARLY TUESDAY. STRONG SW WINDS EXPECTED MONDAY AHEAD OF THE FRONT WITH A BAND OF CONVECTION ALONG THE FRONT MONDAY NIGHT INTO TUESDAY. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...BADGETT NEAR TERM...BADGETT SHORT TERM...WSS LONG TERM...BADGETT AVIATION...KRR/WSS
Hazardous weather outlook, Apr 8, 9:23 PM EDT, 4 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 923 PM EDT FRI APR 8 2011 NCZ007>011-021>028-038>043-073>078-083>086-088-089-100130- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 923 PM EDT FRI APR 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THROUGH TONIGHT. SHOWERS AND SCATTERED THUNDERSTORMS WILL AFFECT MUCH OF THE NORTHERN PIEDMONT AND COASTAL PLAIN THROUGH EARLY SATURDAY MORNING. BRIEF HEAVY RAIN... FREQUENT LIGHTNING... AND SMALL HAIL WILL BE POSSIBLE. OTHERWISE... HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG A NEARLY STATIONARY FRONTAL ZONE THAT IS EXPECTED TO BE LOCATED ACROSS SOUTHERN AND WESTERN NORTH CAROLINA SATURDAY AFTERNOON AND EVENING. THE MAIN AREA OF CONCERN WILL BE TO THE WEST OF A LINE EXTENDING FROM WINSTON-SALEM TO SOUTHERN PINES TO FAYETTEVILLE. A FEW OF THE STORMS COULD BECOME STRONG WITH GUSTY WINDS TO 40 OR 50 MPH AND LARGE HAIL. BADGETT
In the hours before
Local storm report, Apr 9, 12:45 AM EDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1245 AM EDT SAT APR 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1220 AM HAIL 3 WSW LAKE TOWNSEND 36.15N 79.84W
04/09/2011 M0.50 INCH GUILFORD NC TRAINED SPOTTER
&&
EVENT NUMBER RAH1100415
GIHLocal storm report, Apr 9, 12:47 AM EDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1247 AM EDT SAT APR 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1226 AM HAIL 5 N GREENSBORO 36.15N 79.83W
04/09/2011 M0.50 INCH GUILFORD NC TRAINED SPOTTER
HALF INCH HAIL COVERING THE GROUND
&&
EVENT NUMBER RAH1100416
GIHSpecial weather statement, Apr 9, 12:49 AM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1249 AM EDT SAT APR 9 2011
NCZ023-039-040-090545-
ALAMANCE-CHATHAM-RANDOLPH-
1249 AM EDT SAT APR 9 2011
...A STRONG THUNDERSTORM WILL MOVE RAPIDLY SOUTHEAST ACROSS
ALAMANCE...RANDOLPH AND CHATHAM COUNTIES THROUGH 145 AM EDT...
AT 1247 AM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM IN
SOUTHEAST GUILFORD COUNTY ABOUT 5 MILES NORTH OF LIBERTY...MOVING
SOUTHEAST AT 50 MPH. DIME SIZED HAIL COVERING THE GROUND HAS BEEN
REPORTED IN GUILFORD COUNTY AS THIS STORM PASSED.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...LIBERTY...SNOW
CAMP...SILER CITY AND PITTSBORO.
HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3592 7927 3587 7925 3586 7918 3580 7908
3562 7938 3589 7966 3590 7964 3589 7964
3589 7954 3597 7953 3602 7945
TIME...MOT...LOC 0447Z 314DEG 42KT 3591 7951
13Special weather statement, Apr 9, 1:14 AM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
114 AM EDT SAT APR 9 2011
NCZ039-090545-
RANDOLPH-
114 AM EDT SAT APR 9 2011
...A STRONG THUNDERSTORM WILL MOVE RAPIDLY SOUTHEAST ACROSS RANDOLPH
COUNTY THROUGH 145 AM EDT...
AT 112 AM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES
WEST OF RANDLEMAN...MOVING SOUTHEAST AT 45 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...RANDLEMAN...
ASHEBORO...ULAH...SEAGROVE...AND...COLERIDGE.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3591 7985 3591 7983 3566 7955 3551 7955
3551 7980 3581 8002
TIME...MOT...LOC 0512Z 324DEG 40KT 3578 7986
13Special weather statement, Apr 9, 1:25 AM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
125 AM EDT SAT APR 9 2011
NCZ021-090600-
FORSYTH-
125 AM EDT SAT APR 9 2011
...A STRONG THUNDERSTORM WILL MOVE ACROSS FORSYTH COUNTY THROUGH 200
AM EDT...
AT 121 AM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
SURRY COUNTY WHICH WILL MOVE RAPIDLY SOUTHEAST INTO NORTHERN FORSYTH
COUNTY NEAR RURAL HALL BY 130 AM. THIS STORM WAS MOVING SOUTHEAST
AROUND 45 MPH...AND IT WILL REACH WINSTON SALEM AROUND 145 AM. SMALL
HAIL AND WINDS GUSTING TO 30 MPH MAY BE EXPECTED AS THIS STORM
PASSES.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...RURAL HALL...
STANLEYVILLE...PFAFFTOWN...WINSTON-SALEM...WALKERTOWN...AND
KERNERSVILLE.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3612 8045 3626 8045 3626 8011 3625 8003
3601 8004 3602 8021 3599 8021 3599 8033
3598 8034 3597 8039 3604 8047 3604 8049
3605 8051 3609 8052
TIME...MOT...LOC 0521Z 311DEG 50KT 3632 8047
13Special weather statement, Apr 9, 1:35 AM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
135 AM EDT SAT APR 9 2011
NCZ040-076-077-090615-
CHATHAM-HARNETT-LEE-
135 AM EDT SAT APR 9 2011
...A STRONG THUNDERSTORM WILL MOVE RAPIDLY SOUTHEAST OUT OF
SOUTHEAST CHATHAM COUNTY...ACROSS NORTHERN LEE AND INTO HARNETT
COUNTY THROUGH 215 AM EDT...
AT 133 AM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
MONCURE...MOVING SOUTHEAST AT 45 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...SEMINOLE AND
LILLINGTON.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
&&
LAT...LON 3528 7891 3556 7919 3568 7904 3564 7898
3560 7899 3556 7885 3544 7866
TIME...MOT...LOC 0533Z 313DEG 45KT 3553 7902
13The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 10:02 PM EDT | Special Weather Statement | RAH | Alamance, Orange | 58 min |
| Apr 8, 10:32 PM EDT | Special Weather Statement | RAH | Orange, Wake | 58 min |
| Apr 8, 11:15 PM EDT | Special Weather Statement | RAH | Johnston, Wake, Wayne, Wilson | 75 min |
| Apr 9, 12:01 AM EDT | Special Weather Statement | RAH | Alamance, Durham, Forsyth, Guilford, Orange, Person | 59 min |
| Apr 9, 12:19 AM EDT | Severe Thunderstorm Warning | RAH | Guilford | 41 min |
| Apr 9, 12:49 AM EDT | Special Weather Statement | RAH | Chatham | 56 min |
| Apr 9, 1:14 AM EDT | Special Weather Statement | RAH | Randolph | 31 min |
| Apr 9, 1:25 AM EDT | Special Weather Statement | RAH | Forsyth | 35 min |
| Apr 9, 1:35 AM EDT | Special Weather Statement | RAH | Harnett | 40 min |
| Apr 9, 2:29 AM EDT | Severe Thunderstorm Warning | RAH | Davidson, Randolph | 36 min |
| Apr 9, 2:59 AM EDT | Severe Thunderstorm Warning | RAH | Montgomery, Moore, Randolph | 46 min |
| Apr 9, 4:44 PM EDT | Special Weather Statement | RAH | Forsyth | 61 min |
| Apr 9, 5:11 PM EDT | Special Weather Statement | RAH | Forsyth | 34 min |
| Apr 9, 6:35 PM EDT | Special Weather Statement | RAH | Forsyth, Guilford | 55 min |
| Apr 9, 6:59 PM EDT | Special Weather Statement | RAH | Forsyth, Guilford | 31 min |
| Apr 9, 7:20 PM EDT | Severe Thunderstorm Warning | RAH | Anson, Stanly | 40 min |
| Apr 9, 7:21 PM EDT | Special Weather Statement | RAH | Alamance, Chatham, Durham, Franklin, Granville, Orange and 4 more | 54 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.